Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Stopped having venlor, epitec for bi polar. Looking happen, irritated. What to do?

Hi there,my son(19) is on venlor 150 mg,epitec 200 mg for 5 years.He recently went on a camping trip for 6 weeks and stop his meds completely.His back now, looking happen,although irritated sometimes!(psychiatrists diagnose him as bi polar in 2009).My question is must I motivate him to go back on the meds,or can he manage his depression without tabletts?Thank you Elana
Asked On : Tue, 2 Apr 2013
Answers:  3 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.

Bipolar disorder is a mood disorder characterised by episodes of mania and depression. It needs long term treatment so that these episodes doesnot occur.
Venlor contains venlefaxine which is an SNRI antidepressant and epitec contains lamotrigine which is a mood stabilizer. I advise you to start treatment as soon as possible. Consult a psychiatrist for detailed evaluation and management of the current episode.

Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Wed, 3 Apr 2013
I find this answer helpful
Psychologist Dr. K. V. Anand's  Response
Dec 2015
I agree with Dr. Gaurav
But you must pat your son for keeping himself good for 6 weeks without medication.
It is also an indication tht, if he is kept task oriented, even bi-polar disorder cannot touch him.
Along with the treatment of Psyhiatrist, he needs behavioral and cognitive therapies.
Also consult psychotherapist as per the advice of your psychiatrit.
But never forget to encourage your son that he is always doing well.
Wish your son good and happy future.
Answered: Tue, 30 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

He must be re-started on his drugs - as soon as possible...
He should have regular follow up with his Psychiatrist....
The drugs should NOT be stopped abruptly / rebound can occur and and may be worse...
Attempt may be made later to taper under medical supervision

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor